Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: MDMA and depression Cylse

Posted by adamie on July 23, 2001, at 22:57:37

In reply to MDMA and depression, posted by Cylse on July 23, 2001, at 16:04:51

> I've read over other threads and many have said that lowered levels of serotonin do not cause depression, but according to research on people who have used MDMA, or ecstasy, this is the case - they disgourge all their serotonin and destroy some nerve endings, thus a resultant depression ensues that can last anywhere from a day to a few weeks.
>
> According to other research I've purused, long-term use of this substance can cause long-term depression, and they find that it takes about 7 years for the brain to fully recover.
>
> Unfortunately, I indulged before the research was out, but not for too long. I noticed that as I did the drug, my periods of depression became longer and longer and I wasn't able to rebound as I once was.
>
> So, that said, would taking a supplement like 5-HTP help with this kind of depression? I've also disocvered that tryptophan actually isn't highly available in protein, except in certain dark meat-rich fowl like duck and turkey. Also, being that it is a naturally occurring compound and thus un-patentable, drug companies are less than enthusiastic about it.
>
> I have taken Wellbutrin in the past, which caused a severe manic episode that lasted about a week and was completely terrifying, and Amytriptaline, Buspar, Celexa, xanax, valium, clozepam. Xanax was too addictive for me, although it provided the greatest measure of relief.
>
> thanks in advance for any help or information.

yet more relieving information for me.

my depression has been drug caused. From an acne drug called accutane. From what I have read it seems such depression can last up to decades... it does eventually end. That is of course the worst case scenario for me for I am recently getting significantly better.

It is just more good news to me that drug enduced depression from such a drug as ecstacy goes away evntually. The same logic should be applied to my situation even though accutane creates a different type of horror.


Regarding 5-HTP. From what I have read it needs to be taken along with very specific vitamins and minerals in order for it to work. If not then it will simply create a lot of seratonin in your body but that seratonin will not cross the blood-brain barrier where it needs to be. If you are considering 5-HTP then you should really try to do some research as to which vitamins and minerals will enable it to work to it's fullest potential. take care


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:adamie thread:71521
URL: http://www.dr-bob.org/babble/20010720/msgs/71567.html